Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Having bipolar disorder with mixed states. Taking divalproex sodium and temazapam. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
Recovered alcoholic 37+ yrs sober. Bipolar I rapid cycling with mixed states diagnosed 12 yrs into sobriety. Currently taking 2500 mg daily divalproex sodium & 45 mgs temazapam at sleep. Complete hysterectomy XXXXXXX 4 th. Am aurgumentative, hostile, sad, angry. Could this have anything to do w / hormones messing my bipolar? My husband is talking divorce again. Help.
Posted Sat, 7 Sep 2013 in Mental Health
Answered by Dr. Susanta Padhy 35 minutes later
Brief Answer:
Clarify what cost do you want to know

Detailed Answer:

Thanks for the query

The symptoms you are referring to is very unlikely related to hormone, rather it can be a relapse of bipolar disorder.

Kindly elaborate on your query and what cost do you want to know?

I will wait for your response.
Above answer was peer-reviewed by
Follow-up: Having bipolar disorder with mixed states. Taking divalproex sodium and temazapam. Advise? 12 hours later
I was unclear as to the website's initial cost for service. That charge was taken before service. . .To clarify, my question about the hormones is: could the complete hysterectomy on 6/4/2013 have disrupted or eliminated hormones within my body which may be aggravating my bipolar symptoms? I cannot determine any reason/s that have made my symptoms worse.
No recent change in medications, continued talk therapy, etc. The only change has been my hysterectomy and leads me to think there is a hormone imbalance that is aggravating the bipolar symptoms. I am having a cycle of more irritation, aggravation, hostility, & impatience. Can this just happen without an apparent cause?
Answered by Dr. Susanta Padhy 9 hours later
Brief Answer:
Hormonal cause unlikely

Detailed Answer:
If both uterus and ovary are removed during hysterectomy operation, then only hormones will be decreased. However, this hormone deficiency to cause mood symptoms usually takes long time, more than 6 months.

Also, it is unlikely that in this short time, it will aggravate bipolar.

Bipolar is known for relapse even after decades, this is the natural course of bipolar.

You can know whether valproate is working or not by testing serum Valproate level.

Hope I was of some help.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor